MAUDE Adverse Event Report: COVIDIEN EEA; STAPLER, SURGICAL

COVIDIEN EEA; STAPLER, SURGICAL
Model Number TRIEEA25MT
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Failure to Anastomose (1028); Tissue Breakdown (2681)
Date of Event 10/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during rectal reconstruction after hartmann, after hearing a clicking sound twice, removal was attempted as is, but the anvil seemed to be caught and did not come out, when turning the knob a bit more, and pulled with all strength, the anvil remained, and only the stapler came out.It appeared to have been punched out, and the anvil was able to be retrieved.In addition, there was damage with a hole about one finger on the side of the anastomosis so manual suturing was performed to reinforce the staple line, which resulted to a 30-minute extended surgical time.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that the anvil disengaged and was difficult to remove from cavity.The reported issues could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EEA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23403922
Report Number2647580-2025-03220
Device Sequence Number12922883
Product Code GAG
UDI-Device Identifier10884521593008
UDI-Public(01)10884521593008(17)300430(10)P5E1159(20)01
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRIEEA25MT
Device Catalogue NumberTRIEEA25MT
Device Lot NumberP5E1159
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Supplement Date Received by Manufacturer12/12/2025
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown